Alert archive / Arkansas / Flash Flood Warnings in 2014

Flash Flood Warning 30, NWS Little Rock, AR

July 8, 2014Newton County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jul 8, 2014, 4:46 PM CDT for Newton County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 8, 2014, 4:46 PM CDT (21:46 UTC)
Expired
Jul 8, 2014, 8:00 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Newton County, AR

The radar

The Western Arkansas radar (KSRX), 125 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 9.8 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2014-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2014-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1067 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 2:34 PM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 8, 2:34 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
234 PM CDT TUE JUL 8 2014

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
SHOWER AND THUNDERSTORM ACTIVITY OCCURRED ACROSS THE NORTH EARLIER
TODAY AS A DECAYING MCS MOVED THROUGH CENTRAL MISSOURI. OTHER THAN A
STRAY SHOWER OR TWO THIS AFTERNOON...ALL PRECIPITATION FROM THIS
FEATURE IS PRETTY MUCH SAID AND DONE. ATTENTION WILL TURN BACK A
WEAK COLD FRONT THAT IS ROUGHLY LOCATED FROM NORTHEAST OKLAHOMA
THROUGH CENTRAL MISSOURI AND EXTENDING BACK INTO THE OHIO VALLEY.

MODELS REMAIN GENERALLY CONSISTENT IN THEIR HANDLING OF A LONG WAVE
TROUGH...CLEARLY VISIBLE ON MOISTURE CHANNEL IMAGERY OVER SOUTHERN
QUEBEC AT THIS TIME. A SERIES OF UPPER LEVEL IMPULSES WILL HELP TO
MOVE THE AFOREMENTIONED FRONT INTO THE STATE. THE HRRR ONCE AGAIN
DID A GOOD JOB IN THE VERY NEAR TERM AND ONCE AGAIN THE ECMWF HAS
BEEN SLIGHTLY MORE CONSISTENT VERSUS OTHER SHORT TERM MODELS AND THE
FORECAST WILL BE TRENDED THIS WAY.

AFOREMENTIONED BOUNDARY IS EXPECTED TO DROP INTO THE NORTHERN PART
OF THE STATE THIS EVENING AND SAG TO THE SOUTH...REACHING CENTRAL
SECTIONS BY MORNING. THERE ARE SOME DIFFERENCES BETWEEN THE MODELS
ON WHERE THIS FRONT EVENTUALLY ENDS UP BUT CURRENT THINKING IS IT
WILL REACH THE LOUISIANA BORDER LATE WEDNESDAY. AFTER STALLING
BRIEFLY THE BOUNDARY WILL LIFT BACK TO THE NORTH AS A WARM FRONT AS
RIDGING BEGINS TO GETS REESTABLISHED OVER THE SOUTHERN HIGH PLAINS.

PRECIPITATION WILL ACCOMPANY THE BOUNDARY AS IT ADVANCES THROUGH AND
THEN BACK OUT OF THE STATE. A WIDESPREAD HEAVY RAIN EVENT IS NOT
EXPECTED IN SPITE OF PWATS IN EXCESS OF 1.75 INCHES POOLING ALONG
THE BOUNDARY. STILL WITH THIS MUCH MOISTURE IN PLACE...LOCALIZED
AMOUNTS IN EXCESS OF AN INCH CAN NEVER BE RULED OUT. TEMPERATURES
CONTINUE TO RUN BELOW GUIDANCE AND WITH EXPECTED RAIN AND CLOUD
COVER OVER THE NEXT FEW DAYS...WOULD EXPECT THIS CONTINUE. AS
SUCH...GUIDANCE WILL BE UNDERCUT A FEW DEGREES.
&&

.LONG TERM...SATURDAY THROUGH TUESDAY...
THE INFLUENCE OF THE UPPER RIDGE WILL BEGIN LESSENING OVER THE
WEEKEND ACROSS THE NATURAL STATE AS UPPER FLOW TRANSITIONS TO A MORE
NWRLY FLOW OVER THE REGION. BEFORE THIS HAPPENS HOWEVER...TEMPS ON
SAT WILL REMAIN WELL INTO THE MID AND UPPER 90S...WITH HEAT INDEX
VALUES OVER 100 IN MANY SPOTS. EXPECT PRECIP CHANCES TO REMAIN
LOW...WITH MAYBE SOME ISOLATED AFTERNOON CONVECTION ON SAT. SUN WILL
ALSO REMAIN WARM...BUT COULD SEE A COUPLE DEGREES COOLER ACROSS THE
AREA AS HEIGHTS ALOFT BEGIN TO FALL SOME. KEEP FORECAST DRY FOR SUN
AS WELL...THOUGH THERE COULD ALSO BE SOME ISOLATED AFTERNOON
CONVECTION. BETTER RAIN CHANCES WILL COME EARLY NEXT WEEK AS A COLD
FRONT APPROACHES FROM THE NORTH. ALSO HAVE TEMPS COOLING WITH
INCREASED PRECIP CHANCES...AND EVEN FROM NRLY FLOW BEHIND THE FRONT
AT THE END OF THE FORECAST IF THE FRONT PUSHES FAR ENOUGH SOUTH BY
THAT TIME.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     69  87  67  89 /  50  20  10  10
CAMDEN AR         73  93  72  91 /  30  50  40  30
HARRISON AR       66  87  66  87 /  50  10  10  20
HOT SPRINGS AR    73  91  72  91 /  50  40  30  30
LITTLE ROCK   AR  73  90  70  90 /  50  40  20  20
MONTICELLO AR     73  92  72  89 /  30  50  40  20
MOUNT IDA AR      73  91  71  91 /  50  40  30  30
MOUNTAIN HOME AR  65  87  66  87 /  50  10  10  10
NEWPORT AR        70  86  67  89 /  50  20  10  10
PINE BLUFF AR     73  91  72  90 /  40  50  30  20
RUSSELLVILLE AR   71  88  69  89 /  50  30  20  20
SEARCY AR         71  88  68  89 /  50  30  20  20
STUTTGART AR      73  89  70  90 /  50  40  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...56 / LONG TERM...62
Hazardous weather outlook, Jul 8, 5:00 AM CDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 8 2014

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-091000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT TUE JUL 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW THUNDERSTORMS IN THE NORTHERN HALF OF ARKANSAS
THIS MORNING WILL WEAKEN. THERE WILL BE A LULL INTO THE AFTERNOON
HOURS...AND THEN SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP
IN THE NORTH.

THE NEW STORMS WILL LIKELY BUILD SLOWLY TOWARD CENTRAL AND SOUTHERN
SECTIONS OF THE STATE THROUGH THE EVENING HOURS AS A COLD FRONT
PUSHES INTO THE REGION FROM MISSOURI.

SOME STORMS WILL LIKELY BE SEVERE THIS AFTERNOON AND EVENING.
DAMAGING WINDS AND QUARTER SIZE HAIL OR LARGER WILL BE THE MAIN
CONCERNS.

THE STRONGEST STORMS WILL DROP LOCALLY HEAVY RAIN...WITH SOME SPOTS
PICKING UP MORE THAN AN INCH OF PRECIPITATION.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE AFOREMENTIONED FRONT WILL PUSH INTO SOUTHERN ARKANSAS ON
WEDNESDAY...WITH COOLER AIR TO FOLLOW ACROSS THE NORTHERN COUNTIES.
FARTHER SOUTH...HIT AND MISS THUNDERSTORMS ARE IN THE FORECAST
SURROUNDING THE FRONT. AGAIN...A FEW STORMS COULD BE SEVERE.

MORE STORMS SHOULD POP UP ON THURSDAY...ESPECIALLY IN SOUTHERN AND
WESTERN SECTIONS OF THE STATE. ON FRIDAY...ANY STORMS WILL BECOME
MORE SPOTTY AS THE FRONT LIFTS TO THE NORTH.

A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE AREA FROM THE SOUTHWEST
THIS WEEKEND. TEMPERATURES WILL BE ABOVE NORMAL...WITH AFTERNOON
HEAT INDEX VALUES AROUND 100 DEGREES IN ALL BUT THE OZARK MOUNTAINS
OF THE NORTHWEST.

IT APPEARS THE HEAT WILL BE TEMPORARY. HIGH PRESSURE WILL WEAKEN
EARLY NEXT WEEK...AND THAT WILL ALLOW ANOTHER COLD FRONT TO VISIT
FROM THE NORTH. COOLER CONDITIONS ARE EXPECTED BEHIND THE FRONT...
WITH BELOW NORMAL TEMPERATURES BEYOND MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING AS
SEVERE WEATHER BECOMES MORE LIKELY.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

46

In the hours before

Special weather statement, Jul 8, 3:37 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
337 PM CDT TUE JUL 8 2014

ARZ003-012-082105-
BOONE AR-NEWTON AR-
337 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BOONE AND NORTHEASTERN
NEWTON COUNTIES UNTIL 400 PM CDT...

AT 333 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF HARRISON...MOVING SOUTHEAST AT
10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  HARRISON...           VALLEY SPRINGS...     OLVEY...
  CAPPS...              GAITHER...            BELLEFONTE...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3623 9291 3604 9302 3616 9327 3630 9315
TIME...MOT...LOC 2037Z 296DEG 7KT 3620 9313

226
Special weather statement, Jul 8, 3:50 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
350 PM CDT TUE JUL 8 2014

ARZ012-082115-
NEWTON AR-
350 PM CDT TUE JUL 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON COUNTY UNTIL
415 PM CDT...

AT 348 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF LOST VALLEY SP...MOVING
SOUTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  LOST VALLEY SP...     JASPER...
  UPPER BUFFALO WILDERNESS AREA...            SWAIN...
  PONCA...              PARTHENON...          MT SHERMAN...
  MOSSVILLE...          LOW GAP...            COMPTON...
  BOXLEY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!

LAT...LON 3599 9314 3582 9335 3596 9348 3600 9345
      3607 9345 3608 9348 3608 9349 3610 9349
      3613 9344 3613 9335
TIME...MOT...LOC 2050Z 315DEG 14KT 3606 9341

226

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 2:48 AM CDTSpecial Weather StatementLZKBaxter, Boone, Fulton, Marion72 min
Jul 8, 3:42 AM CDTSpecial Weather StatementLZKBaxter, Boone, Fulton, Izard, Marion, Newton and 3 more58 min
Jul 8, 4:39 AM CDTSpecial Weather StatementLZKCleburne, Independence, Jackson, Stone56 min
Jul 8, 5:49 AM CDTSpecial Weather StatementLZKMonroe, Prairie, Woodruff56 min
Jul 8, 3:37 PM CDTSpecial Weather StatementLZKBoone28 min
Jul 8, 3:50 PM CDTSpecial Weather StatementLZKNewton25 min
Jul 8, 3:59 PM CDTSevere Thunderstorm WarningLZKBoone, Newton, Searcy31 min
Jul 8, 4:09 PM CDTSevere Thunderstorm WarningLZKBoone, Newton36 min
Jul 8, 4:28 PM CDTSevere Thunderstorm WarningLZKNewton, Searcy47 min
Jul 8, 5:11 PM CDTSevere Thunderstorm WarningLZKNewton34 min
Jul 8, 5:22 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy, Van Buren38 min
Jul 8, 5:29 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren31 min
Jul 8, 5:55 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren50 min
Jul 8, 6:00 PM CDTSevere Thunderstorm WarningLZKNewton, Pope, Searcy, Van Buren30 min
Jul 8, 6:08 PM CDTSevere Thunderstorm WarningLZKYell37 min
Jul 8, 6:18 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton25 min
Jul 8, 6:25 PM CDTSevere Thunderstorm WarningLZKConway, Pope, Van Buren35 min
Jul 8, 6:33 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Pope, Yell42 min
Jul 8, 6:45 PM CDTSevere Thunderstorm WarningLZKWoodruff30 min
Jul 8, 6:49 PM CDTSevere Thunderstorm WarningLZKConway, Perry, Saline, Yell41 min

Nearby

Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.